Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 12, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 4, 2007, 4:27 AM MDT for 10 counties in Montana. It took effect at Aug 4, 2007, 2:00 PM MDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 4, 2007, 4:27 AM MDT (10:27 UTC)
- In effect from
- Aug 4, 2007, 2:00 PM MDT
- Expired
- Aug 4, 2007, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Granite County, MT, Jefferson County, MT, Lewis and Clark County, MT, Madison County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 122 km from the middle of the area, began a volume at 10:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 2:00 PM MDT | TSTM WND DMG | 3 Nw Lima, MT | WINDS ESIMATED TO BE 70 MPH DESTROYED A LARGE WORK SHED NEAR LIMA. |
| Aug 4, 2:00 PM MDT | TSTM WND GST 57 | 4 Ne Lima, MT | ANTELOPE RAWS |
| Aug 4, 3:02 PM MDT | TSTM WND GST 59 | Red Rock, MT | RED ROCK RAWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.5 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 166 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3860 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 041027 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 427 AM MDT SAT AUG 4 2007 MTZ108>111-042130- /O.NEW.KMSO.FW.W.0012.070804T2000Z-070805T0400Z/ EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 427 AM MDT SAT AUG 4 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO...BITTERROOT...AND BEAVERHEAD-DEERLODGE AREAS (ZONES 108 THROUGH 111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. SURFACE WINDS WILL INCREASE EARLY THIS AFTERNOON ACROSS WEST CENTRAL AND SOUTHWEST MONTANA. SUSTAINED 20-FOOT WINDS OF 10 TO 20 MPH WITH GUSTS NEAR 30 MPH ARE EXPECTED. WINDS WILL CONTINUE UNTIL DARK BUT LIKELY PEAK FROM 5 TO 7 PM MDT. TEMPERATURES WILL BE DOWN SEVERAL DEGREES TODAY...BUT THE AIR MASS HAS DRIED SOMEWHAT AS WELL. THEREFORE...HUMIDITIES WILL SEE ONLY LIMITED IMPROVEMENT FROM YESTERDAY...LIKELY FALLING INTO THE LOW TO MID TEENS IN WEST CENTRAL MONTANA AND THE UPPER TEENS TO LOW 20S OVER SOUTHWEST MONTANA. THE BEAVERHEAD-DEERLODGE WILL ALSO SEE ISOLATED THUNDERSTORMS DURING THIS PERIOD. WITH DRY LOWER LEVELS...THESE STORMS COULD PRODUCE STRONG DOWN DRAFTS INITIALLY. SOME LIGHT PRECIPITATION IS EXPECTED WITH THE STORMS. A HAINES INDEX OF 5 MODERATE IS EXPECTED ACROSS THE WARNING AREA THIS AFTERNOON AND EVENING...ENHANCING COLUMN DEVELOPMENT AND FURTHER INCREASING THE POSSIBILITY OF ERRATIC FIRE BEHAVIOR. $$
2 follow-up statements
000 WWUS85 KMSO 041959 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 159 PM MDT SAT AUG 4 2007 MTZ108>111-050400- /O.CON.KMSO.FW.W.0012.070804T2000Z-070805T0400Z/ EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 159 PM MDT SAT AUG 4 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE EAST LOLO... BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING. SURFACE WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON ACROSS WEST CENTRAL AND SOUTHWEST MONTANA. SUSTAINED 20-FOOT WINDS OF 10 TO 20 MPH WITH GUSTS TO NEAR 35 MPH ARE EXPECTED. WINDS WILL CONTINUE UNTIL DARK BUT LIKELY PEAK FROM 5 TO 7 PM MDT. TEMPERATURES WILL BE DOWN SEVERAL DEGREES TODAY...BUT THE AIR MASS HAS DRIED SOMEWHAT AS WELL. THEREFORE...HUMIDITIES WILL SEE ONLY LIMITED IMPROVEMENT FROM YESTERDAY...LIKELY FALLING INTO THE UPPER SINGLE DIGITS TO LOW TEENS IN WEST CENTRAL MONTANA AND THE LOWER TO MIDDLE TEENS OVER SOUTHWEST MONTANA. THE BEAVERHEAD-DEERLODGE WILL ALSO SEE ISOLATED TO SCATTERED THUNDERSTORMS DURING THIS PERIOD. WITH DRY LOWER LEVELS...THESE STORMS COULD PRODUCE STRONG DOWN DRAFTS INITIALLY. SOME LIGHT PRECIPITATION IS EXPECTED WITH THE STORMS. A HAINES INDEX OF 5 MODERATE IS EXPECTED ACROSS THE WARNING AREA THIS AFTERNOON AND EVENING...ENHANCING COLUMN DEVELOPMENT AND FURTHER INCREASING THE POSSIBILITY OF ERRATIC FIRE BEHAVIOR. $$
000 WWUS85 KMSO 050352 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 952 PM MDT SAT AUG 4 2007 MTZ108>111-050500- /O.EXP.KMSO.FW.W.0012.000000T0000Z-070805T0400Z/ EAST LOLO-BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 952 PM MDT SAT AUG 4 2007 ...RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 10 PM MDT THIS EVENING. WINDS WILL CONTINUE TO DIMINISH LATE TONIGHT...THOUGH LOCAL GUSTS ARE POSSIBLE ALONG RIDGE TOPS AND NEAR ANY STRAY SHOWERS OVERNIGHT. SOME HUMIDITY RECOVERY IS EXPECTED BY MORNING WITH COOLER TEMPERATURES. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 4, 2:46 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Aug 4, 2:46 AM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
246 AM MDT SAT AUG 4 2007
.DISCUSSION...A SOUTHWEST FLOW WILL BE OVER THE NORTHERN ROCKIES
TODAY AS AN UPPER TROUGH PARKS ITSELF ALONG THE WEST COAST. WINDS
ARE A CONCERN AGAIN THIS AFTERNOON AND EVENING...HOWEVER...THE
FOCUS AREA WILL SHIFT SOUTH. ALL AREAS WILL GET SOME LATE DAY
INCREASE...BUT WIDESPREAD BREEZY CONDITIONS SHOULD BE CONFINED TO
WEST CENTRAL MONTANA SOUTH THROUGH LEMHI COUNTY AND SOUTHWEST
MONTANA. TEMPERATURES WILL STILL BE ABOVE NORMAL...BUT WILL BE
SEVERAL DEGREES COOLER THAN THE PAST COUPLE DAYS. AN EMBEDDED
DISTURBANCE WILL MOVE THROUGH LEMHI COUNTY AND FAR SOUTHWEST
MONTANA TODAY PROVIDING ISOLATED CONVECTION AS FAR NORTH AS THE
SOUTHERN BITTERROOTS...SAPPHIRES...AND THE BUTTE/ANACONDA AREA.
EXPECT THE WINDS AND CONVECTION TO RAPIDLY DIMINISH AROUND DARK.
THE TROUGH REMAINS ALONG THE WEST COAST FROM SUNDAY THROUGH THE
REST OF THE WEEK. BY WEDNESDAY THE UPPER LEVEL FLOW HAS FLATTENED
ACROSS WESTERN MONTANA AND NORTH CENTRAL IDAHO TO PRODUCE A ZONAL
FLOW. EXPECT TO SEE A FEW SHOWERS AND THUNDERSTORMS SCATTERED
THROUGH THE PERIOD. IN ADDITION TEMPERATURES SHOULD REMAIN NEAR OR
JUST A LITTLE ABOVE NORMAL. AT THIS TIME DO NOT SEE ANY
SIGNIFICANT RAINFALL.
&&
.AVIATION...AREAS OF SMOKE WILL IMPACT AVIATION ESPECIALLY DURING
THE AFTERNOON AND EVENING...PLEASE SEE APPROPRIATE TAFS AND TWEBS.
&&
.FIRE WEATHER...SEE ABOVE DISCUSSION FOR MUCH OF THE WIND CONCERNS
IN THE SHORT TERM. EXPECT SIMILAR TIMING AS YESTERDAY FOR WINDS TO
PICK UP IN THE EARLY AFTERNOON. NORTHWEST MONTANA WILL SEE
LOCALLY BREEZY WINDS...BUT LOW LEVEL FLOW AND INSTABILITY WILL BE
DECREASED FROM YESTERDAY. TEMPERATURES WILL BE NOTICEABLY DOWN
FROM YESTERDAY...BUT DEW POINTS ARE ALSO DOWN BEHIND THE COOL
FRONT. THUS...HUMIDITIES WILL SEE ONLY LIMITED IMPROVEMENT.
CONVECTION OVER BEAVERHEAD-DEERLODGE WILL ENHANCE THE WINDS WITH
OUTFLOW ENERGY DUE TO FAIRLY DRY SURFACE CONDITIONS. HOWEVER...SOME
PRECIPITATION IS EXPECTED OUT OF THE STORMS.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 10 PM MDT THIS
EVENING FOR BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST
BEAVERHEAD-EAST LOLO.
ID...&&
SHORT TERM/FIRE WEATHER...WHITMORE
LONG TERM....KOLATA
AVIATION...KOLATANearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.